Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 12, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Sep 11, 2012, 2:47 PM MDT for 11 counties in Colorado. It took effect at Sep 12, 2012, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 11, 2012, 2:47 PM MDT (20:47 UTC)
- In effect from
- Sep 12, 2012, 9:00 AM MDT
- Expired
- Sep 12, 2012, 2:17 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS45 KPUB 112047 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE SEP 11 2012 COZ073-075-082-120300- /O.NEW.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- PIKES PEAK ABOVE 11000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK 247 PM MDT TUE SEP 11 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL BE CAPABLE OF PRODUCING SNOW...HEAVY AT TIMES...TO LOCATIONS IN THE WINTER STORM WATCH...ESPECIALLY FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE WITH THIS EVENT. * WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND GUSTS TO AROUND 25 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES IS EXPECTED TO CREATE HAZARDOUS WEATHER AND TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
353 WWUS45 KPUB 120247 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 847 PM MDT TUE SEP 11 2012 COZ058-060-120900- /O.EXB.KPUB.WS.A.0012.120912T1500Z-120913T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 847 PM MDT TUE SEP 11 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...A FALL STORM WILL BRING HEAVY SNOW TO THE HIGHEST ELEVATIONS ON WEDNESDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE WITH THIS EVENT. THE GREATEST SNOWFALL WILL OCCUR AT ELEVATIONS ABOVE 12000 FEET. * IMPACT...SNOW IS EXPECTED TO CREATE HAZARDOUS WEATHER AND TRAVEL CONDITIONS FOR THE HIGH PASSES. HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ073-075-082-120900- /O.CON.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- PIKES PEAK ABOVE 11000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK 847 PM MDT TUE SEP 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL BE CAPABLE OF PRODUCING SNOW...HEAVY AT TIMES...TO LOCATIONS IN THE WINTER STORM WATCH...ESPECIALLY FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE WITH THIS EVENT. * WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND GUSTS TO AROUND 25 MPH AT TIMES. * IMPACT...SNOW IS EXPECTED TO CREATE HAZARDOUS WEATHER AND TRAVEL CONDITIONS FOR THE HIGH PASSES. HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ ROSE
762 WWUS45 KPUB 120817 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 217 AM MDT WED SEP 12 2012 COZ058-060-121430- /O.UPG.KPUB.WS.A.0012.120912T1500Z-120913T0600Z/ /O.NEW.KPUB.WW.Y.0022.120912T0900Z-120913T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 217 AM MDT WED SEP 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...A FALL STORM WILL BRING LOCALLY HEAVY SNOW TO THE HIGHEST ELEVATIONS...MAINLY ABOVE 12000 FEET...TO THE AREA TODAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES...WITH LOCAL 10 INCH AMOUNTS AT THE HIGHEST ELEVATIONS. * IMPACT...HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ073-075-082-121430- /O.UPG.KPUB.WS.A.0012.120912T2000Z-120913T1200Z/ /O.NEW.KPUB.WW.Y.0022.120912T1500Z-120913T0900Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- PIKES PEAK ABOVE 11000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...PIKES PEAK 217 AM MDT WED SEP 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM MDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...PIKES PEAK ABOVE 11000 FEET AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS COLORADO WILL BE CAPABLE OF PRODUCING SNOW TO THE REGION. THE HEAVIEST SNOW WILL FALL ABOVE 12000 FEET. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH LOCAL 10 INCH AMOUNTS WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS. * WIND...NORTHEAST TO EAST AT 5 TO 15 MPH WITH LOCALIZED WIND GUSTS TO AROUND 25 MPH AT TIMES. * IMPACT...HIKERS...CIMBERS...AND OTHER VISITORS TO THE HIGH COUNTRY SHOULD BE PREPARED FOR WINTER CONDITIONS ABOVE TREE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ HODANISH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Sep 11, 11:11 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 11, 11:11 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT TUE SEP 11 2012 .AVIATION... VFR CONDITIONS EXPECTED THROUGH TONIGHT AT KALS...KPUB AND KCOS TAF SITES. A BRISK DRY COLD FRONT WILL MOVE ACROSS THE PLAINS EARLY THIS EVENING AND SHOULD CROSS KCOS 01-02Z AND KPUB 02-03Z. GUSTY NORTH WINDS WILL OCCUR BEHIND THE FRONT AND WILL LAST SEVERAL HOURS. SOME RAIN SHOWERS WILL BE POSSIBLE AT KCOS TOWARDS SUNRISE. THERE WILL ALSO BE A SLIGHT CHANCE OF A TSRA AT KALS AND KCOS THIS AFTERNOON/EARLY EVENING BUT PROBABILITY IS TOO LOW TO MENTION IN TAFS. ON WEDNESDAY...MVFR/IFR CONDITIONS WILL LIKELY AFFECT TAF SITES AS A STORM SYSTEM CROSSING THE NORTHERN ROCKIES INTERACTS WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE WIDESPREAD PRECIPITATION OVER SOUTHERN COLORADO. && .PREV DISCUSSION... /ISSUED 427 AM MDT TUE SEP 11 2012/ SHORT TERM... (TODAY AND TONIGHT) ..PRECIP NEXT 24 WILL MAINLY BE NORTH OF A LINE FROM THE SAN JUAN MTNS...N SAN LUIS VALLEY TO PIKES PEAK... CURRENTLY... WAT VAP IMGY AND IR SAT PIX SHOWING CONSIDERABLE MOISTURE/CLOUDS OVER THE SW CONUS. A CONSIDERABLE AMOUNT OF CG ACTIVITY WAS OCCURRING WITH THIS ACTIVITY CONSIDERING THE TIME OF DAY (100S OF FLASHES/15 MIN). FORCING FOR THIS ACTIVITY WAS ASSOCIATED WITH A VORT MAX OVER CENTRAL CALIF. REGIONAL RADAR DATA ALONG WITH SFC OBS WAS SHOWING A WIND SHIFT LINE DROPPING SOUTHWARD DOWN THE PLAINS...AND IT WAS LOCATED JUST NORTH OF THE PALMER DVD AT 3 AM. TODAY... DO NOT EXPECT MUCH IN THE WAY OF ANY PRECIP THE REST OF THIS MORNING. PRECIP OVER UTAH WILL GRADUALLY PUSH EASTWARD AND EXPECT ACTIVITY TO PICK UP BY EARLY AFTERNOON ALONG THE CONTDVD. HI RES GUIDANCE ALONG WITH TRADITIONAL GUIDANCE INDICATES THE BRUNT OF THE ACTIVITY THIS AFTERNOON WILL REMAIN NORTH OF A LINE FROM THE SAN JUAN MTNS...N SAN LUIS VALLEY TO PIKES PEAK...AND HAVE DRAWN UP THE HIGHEST POPS OVER THESE NORTHERN REGIONS. SOUTH OF THIS AREA ACTIVITY WILL BE MORE ISOLATED TO SCATTERED. THE RAINFALL ACTIVITY WILL FORM ALONG A ~700 MB THERMAL GRADIENT WHICH WILL EXTEND SW-NE ACROSS THE STATE. ON THE PLAINS...BOUNDARY WILL CONTINUE TO MOVE SWD THIS MORNING. A SFC LOW IS EXPECTED TO FORM JUST EAST OF KPUB LATE THIS MORNING AND SLOWLY MOVE SOUTHEAST WITH TIME. MAX TEMPS TODAY OVER THE PLAINS WILL ONCE AGAIN BE HOT...WITH HIGHS IN THE MID 90S. THE MOUNTAINS AND VALLEYS...ESPECIALLY IN THE CENTRAL PART OF THE STATE...WILL BE MUCH COOLER THAN THE LAST SEVERAL DAYS DUE TO THE INCREASING CLOUDS AND PRECIP. THE WALDO BURN SCAR COULD SEE SOME PRECIP BREAKING OUT...BUT IT WILL NOT OCCUR UNTIL MID AFTERNOON AT THE EARLIEST. T/TD SPREADS WILL BE QUITE HIGH SO SIGNIF PRECIP EARLY ON SHOULD NOT AMOUNT TO MUCH. TONIGHT... MAIN VORT MAX WILL MOVE INTO UTAH TONIGHT AND THIS WILL INITIATE ANOTHER ROUND OF PRECIP THAT WILL MOVE ACROSS THE NORTHERN TIER OF THE REGION. THIS AREA OF PRECIP WILL TRACK A BIT FARTHER SOUTH AND WILL HAVE A BETTER CHANCE OF BRINGING SOME STEADY RAIN TO THE WALDO BURN SCAR AREA LATE. OVERALL...THE PLAINS TONIGHT WILL CONTINUE DRY...WITH EL PASO COUNTY BEING THE ONLY EXCEPTION WERE SOME LIGHT RAIN WILL LIKELY MOVE OVER THE AREA DURING THE EARLY MORNING HOURS. THIS VORT MAX WILL ALSO ALLOW FOR A MORE DEFINED BOUNDARY TO MOVE ACROSS THE PLAINS THIS EVENING...AND EXPECT SOME GUSTY NORTH WINDS ON THE PLAINS AFTER THE FRONT GOES BY. FOR NOW...WE DO NOT PLAN ON ISSUING ANY FLASH FLOOD HILITES FOR THE WALDO BURN SCAR AS THE HEAVIEST RAIN WILL LIKELY NOT AFFECT THE BURN SCAR UNTIL TOMORROW (WEDNESDAY). PLEASE SEE DISCUSSION BELOW FOR MORE INFORMATION ABOUT WEDNESDAYS WEATHER. RESIDENTS IN AND NEAR THE WALDO BURN SCAR SHOULD KEEP ABREAST OF THE WEATHER FORECAST...AND POSSIBLE WATCHES AND WARNINGS...DURING THE NEXT 36 HOURS. \/34 LONG TERM... (WEDNESDAY THROUGH TUESDAY) ..CONCERN FOR FLASHING FLOODING ON THE WALDO CANYON BURN SCAR... ..WET WEATHER FOR ALL OF SOUTHERN COLORADO... MODELS ARE IN AGREEMENT THROUGH THE EXTENDED WITH VERY WET CONDITIONS FOR THE MIDDLE OF THE WORK WEEK WITH DRIER CONDITIONS THIS WEEKEND. AN UPPER LEVEL STORM SYSTEM WILL BE SAGGING SOUTH ACROSS COLORADO WEDNESDAY MORNING WHILE A STRONG COLD FRONT DROPS SOUTH ACROSS THE REGION. THIS SYSTEM IS FORECAST TO IMPACT THE REGION THROUGH THURSDAY WITH WIDESPREAD RAINFALL AND MUCH COOLER TEMPERATURES. THE BOUNDARY AND UPPER LEVEL DISTURBANCE WILL BE SITUATED FROM THE FOUR CORNERS REGION INTO NORTHEAST COLORADO WEDNESDAY MORNING AND WILL SLOWLY SHIFT SOUTHWARD THROUGH WEDNESDAY NIGHT. MODELS IN GOOD AGREEMENT WITH A BAND OF HEAVY RAINFALL DEVELOPING ALONG THE TROUGH AXIS AND LOW LEVEL BOUNDARY WITH MODERATE TO HEAVY RAINFALL ONGOING WEDNESDAY MORNING OVER THE MOUNTAIN REGIONS. THIS AREA OF MODERATE TO HEAVY RAINFALL WILL SLOWLY SHIFT SOUTH...INTO THE PALMER DIVIDE AND EASTERN PLAINS BY WEDNESDAY AFTERNOON. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH INCREASING NORTHEASTERLY LOW AND MID LEVEL UPSLOPE FLOW BEHIND THE FRONTAL BOUNDARY DURING THE AFTERNOON. THIS SHOULD ALLOW FOR MODERATE TO HEAVY RAINFALL WEDNESDAY AFTERNOON INTO THURSDAY MORNING FOR THE PLAINS. SOME MODEL GUIDANCE IS INDICATING LOCATIONS OVER THE PALMER DIVIDE...THE EASTERN MOUNTAINS AND ADJACENT PLAINS COULD SEE UP TO 2 INCHES OF RAINFALL BEFORE ALL IS SAID AND DONE. THIS BRINGS UP GROWING CONCERNS FOR FLASH FLOODING FOR THE WALDO CANYON BURN SCAR. WHILE RAIN WILL NOT COME IN A QUICK BURST OVER THE SCAR...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER THAN NORMAL RUNOFF AND HAVE THE POTENTIAL TO MOVE ASH AND DEBRIS DOWN ALL DRAINAGES. HAVE OPTED TO LET THE DAY SHIFT HAVE ANOTHER LOOK AT TIMING/DURATION OF THIS EVENT BEFORE ISSUING ANY FLASH FLOOD HIGHLIGHTS. PREPARATIONS SHOULD BE UNDER WAY TO PROTECT LIFE AND PROPERTY AS CONFIDENCE IS PRETTY HIGH THAT THE BURN SCAR WILL SEE DECENT AMOUNTS OF RAINFALL WEDNESDAY MID AFTERNOON INTO THURSDAY MORNING. AT THE HIGHER ELEVATIONS...COLD AIR ALOFT WILL FILTER IN BEHIND THE COLD FRONT WITH RAIN LIKELY CHANGING TO SNOW BY WEDNESDAY EVENING. EXPECT SNOW LEVELS TO REMAIN HIGH...GENERALLY ABOVE 12 KFT. THE FIRST DOSE OF WINTER WEATHER HIGHLIGHTS MAY ALSO BE NEEDED WITH THIS STORM SYSTEM...ESPECIALLY OVER THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. MODELS ARE SPITTING OUT UP TO 6 INCHES OF SNOWFALL WEDNESDAY EVENING THROUGH THURSDAY. FOR THOSE TRAVELING ACROSS THE HIGHER ELEVATIONS...BE AWARE AND PREPARED FOR WINTER WEATHER DRIVING CONDITIONS. MODELS VARY A BIT IN THE WINDING DOWN OF THIS STORM SYSTEM. THE GFS IS THE FASTEST AT DROPPING THE SYSTEM SOUTH AND ENDING PRECIPITATION BY THURSDAY AFTERNOON. THE NAM IS THE SLOWEST WITH PRECIPITATION ENDING NORTH TO SOUTH THURSDAY EVENING. HAVE USED A BLEND OF THE TWO MODELS WITH PRECIPITATION ENDING FROM NORTH TO SOUTH THROUGH THE LATE AFTERNOON HOURS WITH A FEW SHOWERS HANGING ON OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER THROUGH THE EVENING. IN ADDITION TO MUCH NEEDED RAINFALL...MUCH COOLER TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. HIGH TEMPERATURES WILL LIKELY ONLY REACH INTO THE 60S OVER THE PLAINS. THOSE OVER THE SAN LUIS VALLEY MAY SEE THEIR FIRST WIDESPREAD FREEZE THURSDAY NIGHT. HIGH PRESSURE IS FORECAST TO BUILD ON FRIDAY AND PERSIST THROUGH SUNDAY. THIS WILL BRING GENERALLY DRY CONDITIONS TO THE REGION AND TEMPERATURES BACK UP INTO THE 80S TO NEAR 90. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN OVER THE MOUNTAIN AREAS. MODELS AND ENSEMBLES IN AGREEMENT WITH ANOTHER LONG WAVE TROUGH DROPPING OUT OF THE PACIFIC NORTHWEST INTO THE ROCKIES MONDAY INTO TUESDAY. WHILE MOISTURE LOOKS TO BE LACKING WITH THIS STORM SYSTEM THERE COULD BE ANOTHER ROUND OF PRECIPITATION POSSIBLE AND A RETURN TO COOLER TEMPERATURES. 88 AVIATION... VFR CONDITIONS EXPECTED DURING THE NEXT 24 H AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. A BRISK DRY COLD FRONT WILL MOVE ACROSS THE PLAINS EARLY THIS EVENING AND SHOULD CROSS KCOS AOA 01-02Z AND KPUB AOA 02-03Z. GUSTY N WINDS WILL OCCUR BEHIND THE FRONT AND WILL LAST SEVERAL HOURS. SOME RAIN SHOWERS WILL BE POSSIBLE AT KCOS TOWARDS SUNRISE. THERE WILL ALSO BE A SLIGHT CHANCE OF A TSRA AT KALS AND KCOS THIS AFTERNOON/EARLY EVENING BUT PROBABILITY IS TOO LOW TO MENTION IN TAFS. IT SHOULD BE NOTED THAT MVFR/IFR CONDITIONS COULD AFFECT THE TAF SITES AFTER THIS FCST PERIOD...MAINLY DURING THE DAY WEDNESDAY/WED NITE. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR COZ081-084-085. && 50/77
Hazardous weather outlook, Sep 11, 11:54 AM MDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1154 AM MDT TUE SEP 11 2012 COZ058>089-093>099-121800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1154 AM MDT TUE SEP 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND INCREASE IN COVERAGE OVER MANY AREAS OF THE HIGHER TERRAIN BY LATE AFTERNOON. AREAS ALONG THE CONTINENTAL DIVIDE WILL SEE MOST OF THE THUNDERSTORM ACTIVITY. THIS STORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...AND THEN DECREASE BY LATE EVENING. DURING THE EARLY MORNING HOURS OF WEDNESDAY...ANOTHER AREA OF RAIN AND ISOLATED THUNDERSTORMS WILL TRACK ACROSS THE SAN JUANS...THE CENTRAL MOUNTAINS...THE UPPER ARKANSAS RIVER VALLEY AND ACROSS THE PIKES PEAK REGION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WALDO CANYON BURN SCAR LATE THIS AFTERNOON AND EVENING. A MORE WIDESPREAD STEADY RAIN WITH ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER THE BURN SCAR DURING THE EARLY MORNING HOURS OF WEDNESDAY. RAINFALL MAY BE HEAVY ENOUGH TO CAUSE RAPID RISES IN STREAM LEVELS...ALONG WITH MUDSLIDE AND DEBRIS FLOWS. HIGHWAY 24 MAY BECOME HAZARDOUS TO TRAVEL AS EARLY AS LATE THIS AFTERNOON...AND CONTINUE THROUGHOUT TONIGHT. IN ADDITION....SOME ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 13000 FEET TONIGHT. THE CENTRAL MOUNTAIN AREAS HAVE THE BEST CHANCE OF SEEING SOME ACCUMULATING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHERN COLORADO. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE FOR ALL OF THE AREA. OF PARTICULAR CONCERN IS THE WALDO CANYON BURN SCAR WHERE THERE IS THE POTENTIAL FOR FLASH FLOODING. WHILE THIS WILL BE A LONGER DURATION EVENT...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER THAN NORMAL RUNOFF AND HAS THE POTENTIAL TO MOVE ASH AND DEBRIS DOWN ALL DRAINAGES. PREPARATIONS SHOULD BE MADE TO PROTECT LIFE AND PROPERTY IN AND AROUND THE BURN SCAR...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. IN ADDITION...THE FIRST ACCUMULATING SNOWFALL IS POSSIBLE OVER THE HIGHER ELEVATIONS OF THE MOUNTAINS. SNOW LEVELS WILL LIKELY DROP TO NEAR 12000 FEET WEDNESDAY NIGHT WITH SEVERAL INCHES OF SNOW POSSIBLE OVER THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. A RETURN TO DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED THURSDAY INTO SUNDAY OVER THE MOUNTAINS. ANOTHER STORM SYSTEM IS POSSIBLE EARLY NEXT WEEK WITH ANOTHER ROUND OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG WITH HIGHER ELEVATION SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR THE WALDO BURN SCAR REGION FROM LATER THIS AFTERNOON THROUGH LATE TONIGHT. 50/06
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:30 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 31 hr |
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.